Anxiety Community
Been on Zoloft 4 days, thinking about quitting-responses please
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Been on Zoloft 4 days, thinking about quitting-responses please

Doctor prescribed me Zoloft for my severe anxiety and I have been on it for 4 days.  25 mg for the first 4 days, and tomorrow and i'm supposed to up it to 50 mg's.  I feel better today, my anxiety is calm, but i feel like really jittery and i have migraines that come and go and i feel kind of foggy.  The more I think about it, the more i just want to quit taking it.  I would like to think i can beat my anxiety that i experience every single day without taking pills.  I have only been taking it for 4 days at 25 mg's a day, so i wouldn't think that my withdrawal symptoms would be that bad.  Anyone with some advice would be great.  But the more I read about Zoloft online, the more I worry because these are powerful drugs that mess with your brain, and the brain is very complex.  I don't want to rely on these for the rest of my life.  I am thinking of just stopping tonight and not telling my doctor.  I would think exercise and a healthy diet would be better then this.  Any responses would be great.  Thanks guys!
Related Discussions
6 Comments Post a Comment
Blank
973741_tn?1342346373
I would say to stick with it and give the medication a chance to work.  Zoloft is a selective serotonin re uptake inhibitor and that group of medications takes a bit of time to work and has some transient or start up side effects associated with it.  Typically they peter out at about the time the drug is working to its full potential at about 6 weeks.  Those side effects should become less and less as it gets closer to that mark.  You are on a very low dose right now of Zoloft and the fact that your anxiety is already feeling a little bit better is awesome.  50mg is still on the low end based on studies and my anecdotal experience with Zoloft but if you are a thin woman, that is probably a good place to take a check and see if that is enough for a full effect.  

Anytime you are taking an antidepressant, you shouldn't stop and start without telling your doctor.  Tapering up is what you are doing right now and you will want to taper down when you do decide to stop the medication.  But if you had symptoms to warrant seeking help and fitting the criteria for treatment, I do not know why you wouldn't want to give the medication a try.

Anxiety and depression may start in a situational manner but once are at the point of meeting the criteria for treatment, are a chemical imbalance.  It takes medication to right that problem.  Talk therapy along with medication gives someone the best chance to feel the very best that they can.

You are right, however, that a healthy diet and exercise are also essential to feeling good.  So I would do that no matter what happens.  But I'd continue the medication to see if it results in your being symptom free in a few more weeks.  Just my opinion. Good luck
Blank
1315722_tn?1274048076
I am a guy.  The girl in the picture is my wife.  I figured people would get confused with that picture lol.

I am fearful that the medicine can mess with my brain.  I have had some migraines, along with feeling jittery and shaky, but I have read that it can mess with your brain and cause memory loss and it can also cause permanent tremors and things like that.  I would rather deal with the chest pains and muscle aches and head aches i was feeling before taking the pills, then have those things to possibly look forward to.
Blank
Avatar_f_tn
It's my guess that your anxiety is playing havoc with your perception of what the Zoloft is doing to you. That and all the crap you've read on the Internet sites! Please do yourself a favor and stop looking things up! That is the worst thing someone with anxiety can do. All of your symptoms are totally classic for anxiety, which is why your on the stuff, so give it some time to work for you. If your anxiety stays out of control, then speak with your doctor..........he/she may be able to give you something to take until the Zoloft really kicks in.
We'd ALL like to think we can beat our anxiety on our own, but unfortunately, most of us can't. And there is nothing wrong with needing some help, even if it comes in pill form. I'd talk to your doctor about getting into some therapy along with the Zoloft, which is only going to mask your anxiety symptoms. What you want to do is figure out WHY you have the anxiety and deal with that. And where did you get the idea you'd have to be on these "terrible, mind altering" drugs the rest of your life? The Internet?
There ARE natural supplements you can take for anxiety and if you're so against the pharmaceuticals, why not make an appointment with a Natuopath and try that? I'd still recommend therapy, though.
Just stopping and not telling your doctor is NOT a good plan. Stop if you want, you've only taken a total of 100mg over 4 days, so nothing is going to happen to you, but tell your doctor!  
Please go over to our Complementary Medicine Forum and talk to the people there. They know everything there is about natural/herbal remedies and they can give you some really good advice and spell out your options.
I wish you the very best and hope you find some peace
Greenlydia
Blank
1315722_tn?1274048076
It's just hard for me to buy that Anxiety is doing all this.  And there were days that were perfectly fine, and some days were bad.  But I think I can beat it by just realizing its anxiety and nothing more serious.  I don't know, maybe thats just my mind telling me that.  I don't have insurance so all these things are expensive.  I know reading on the internet is not a good thing, but I have read many people who have been on it for a long time and say that it has caused problems and that its very hard to get off.  I don't want to be on it forever but if i stay on it longer, the harder it will be to stop.  I dunno, I would just think exercise, eating healthy, and talking to a therapist might be better.  I really don't know what to think.  Many people have stated that it has helped them throughout there whole life, and many have stated that it doesn't help at all and that it in fact has ruined parts of their life.  Until about 1.5 months ago, none of these things were ever a problem and then i had a bad panic attack, and since then have been hit with anxiety almost every day.  some days it wouldnt show up at all, but most it did.  i would just like to think i can beat it without putting stuff in my body.
Blank
973741_tn?1342346373
Sorry-------  that picture and your name fooled me and I'm tired . . .  so I apologize.  

I think your decision will come down to why you asked for help in the first place.  Many that have anxiety symptoms feel it to be a problem in their life vs. an occasional nuisance.  I do think that anxiety is often a chemical imbalance and has no situation or root cause other than that.  It seems some people are just predisposed for anxiety and suffer from it most of their life.  Others are going through a rough patch and need some help coping.  But as I said, you have to think about what took you to the doctor in the first place and what you described to him that made him think you are a candidate for medication.  Your last two sentences said a lot to me.  Having anxiety most days is more than I would care to handle.  How bad it was is only for you to say.  

I feel like you are 4 days in and if you are going to stop, now is the time.  I personally wouldn't want anxiety symptoms most days and would try the medication but that is for you to decide.  I again would say that some type of talk therapy is important as you can learn other ways to cope with anxiety as well.  Diet plays a role but especially exercise.  Exercise releases the body's own "happy pill" of sorts and can be a true natural stress reliever.  

I agree that your anxiety is probably still clouding your thinking right now and you should factor that in.  You are anxious about taking the Zoloft.  Wishing you luck and good health in the future.
Blank
Post a Comment
To
Recent Activity
Avatar_n_tn
Blank
Meganann123 commented on Tramadol & Ultram...
20 mins ago
296076_tn?1371338074
Blank
melimeli Miss you all, check daily b... Comment
1 hr ago
1810386_tn?1405553177
Blank
What would I say on my death bed, w...
2 hrs ago by travel_melb
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN